MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFF71, 12X150 KII FIOS ADVFIX 6/BX; GCJ
Model Number CFF71
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic total hysterectomy.Event description: during laparoscopic total hysterectomy with robotic assist, patient was in deep trendelenburg position.As the robotic instruments were introduced into the abdomen, a crack was noted in the camera trochar.It was noticed due to hissing from leaking co2.Surgeon recovered the broken piece and the trocar was removed.A new camera trocar was then used.No injury to pt.Additional information received via email on 02/06/2019 from risk management data specialist: "date of the event was (b)(6) 2018 ¿ i have added to the report and attached again.Patient status - no injury due to event.The fracture occurred at the tip.Trocar sites outlined in patient¿s abdomen, incisions were made with scalpel.The supra-umbilical 10/12 mm trocar was placed under direct laparoscopic visualization.Atraumatic entry was confirmed.Pneumoperitoneum was obtained.Three additional robotic trocars and one accessory trocar were placed under direct laparoscopic visualization.One robotic trocar was placed on the right and two on the left and the accessory trocar was placed at the left costal margin.As the robotic instruments were introduced into the abdomen, a crack was noted in the camera trocar.This trocar was removed and a new camera trocar was placed.The cracked piece was retrieved." patient status: no injury to the patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a fragmented cannula tip.Based on the description of the event, it is likely the reported event was caused by an instrument or object that came in contact with the cannula tip during the procedure.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible process enhancements intended to further minimize the potential for this type of event to occur.
 
Event or Problem Description
Procedure performed: laparoscopic total hysterectomy event description: during laparoscopic total hysterectomy with robotic assist, patient was in deep trendelenburg position.As the robotic instruments were introduced into the abdomen, a crack was noted in the camera trochar.It was noticed due to hissing from leaking co2.Surgeon recovered the broken piece and the trocar was removed.A new camera trocar was then used.No injury to pt.Additional information received via email on 06feb2019 from risk management data specialist: "date of the event was (b)(6) 2018 ¿ i have added to the report and attached again.Patient status - no injury due to event.The fracture occurred at the tip.Trocar sites outlined in patient¿s abdomen, incisions were made with scalpel.The supra-umbilical 10/12 mm trocar was placed under direct laparoscopic visualization.Atraumatic entry was confirmed.Pneumoperitoneum was obtained.Three additional robotic trocars and one accessory trocar were placed under direct laparoscopic visualization.One robotic trocar was placed on the right and two on the left and the accessory trocar was placed at the left costal margin.As the robotic instruments were introduced into the abdomen, a crack was noted in the camera trocar.This trocar was removed and a new camera trocar was placed.The cracked piece was retrieved." patient status: no injury to the patient.

Brand Name
CFF71, 12X150 KII FIOS ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8372039
Report Number2027111-2019-00356
Device Sequence Number16418411
Product Code GCJ
UDI-Device Identifier00607915123048
UDI-Public(01)00607915123048(17)210424(30)01(10)1322729
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2021
Device Model NumberCFF71
Device Catalogue Number101255901
Device Lot Number1322729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight97